Aa
A
A
Close
Avatar universal
What's going on with me?
. I've had symptoms of depression and anxiety for about the last 4 years I've tried Paxil Zoloft and I'm currently on gabapentin 900 milligrams per day and lamotrigine working my way up to 50 milligrams per day.

The reason for my depression and anxiety is a disease called Meniere's syndrome, and it causes severe tinnitus. It's the tinnitus that has been the arrow in my knee and it doesn't seem to let up. I just got a job it's only on the weekends but I worry that without sufficient treatment of my condition I will be unable to work, be a good family man, ect...

What I'm wondering is if my long-term and pretty heavy use of marijuana is having its own effect on my depression and if it is, how I'm supposed to quit well in the midst of all these medications each causing their own side effects plus the fact that I can't really miss work.


My memory is crap. I'm either getting too much sleep or not enough I feel a strong and general sense of malaise.

I've made appointments with all the relevant health professionals, but like appointments before, I fear that they are unable to see all the extenuating circumstances surrounding my depression, and therefore are unable to treat it as effectively.

My appetite is crap I'm losing weight I have no desire to eat unless I've smoked marijuana and this bothers me. So how do I figure out how to treat my depression and anxiety while at the same time attempting to leave my marijuana habit it in the past?

Also I've been bombarded by ear worms sounds and songs that sometimes I haven't heard in years, but will play constantly over and over in my head. I'm unsure if this is a symptom of depression or if it's a symptom of heavy marijuana usage.

I'd be interested to know if anybody else has this going on alongside their other symptoms.

I hope I've given enough information here for somebody to get a rough idea of what may or may not be going, on and suggestions for medications and medication combinations that may be able to treat the symptoms that I have listed, as well as any other factors related.

Thank you and please help
Cancel
2 Answers
Page 1 of 1
Avatar universal
I'm sorry, I forgot to mention I'm on 2mg klonopin spread through the day. Memory see..
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
It's hard to answer your question because drugs affect people so differently.  We metabolize them differently, get different side effects, get different benefits.  Our bodies differ in how strong they are -- some people can take a lot of drug and not be affected much and some can't take any because they're so sensitive, and as we age it gets harder and if we're very young it's harder.  But this much is true:  you're taking three drugs that slow metabolism and can make you tired.  You're not taking any drug for depression.  You're taking one for anxiety and pain relief (Gabapentin, which is basically the neurotransmitter GABA shot straight to your brain because taking it as a supplement usually doesn't get past the blood/brain barrier) that is known for being very sedating.  You're taking one for epilepsy that is used off label sometimes for bipolar, which you don't say you've been diagnosed with (lamotrigrine).  I assume your psychiatrist is using this because of a determination you don't respond to antidepressants, although if you've only taken Zoloft and Paxil you've barely scratched the surface of available ones.  When they do this they call them atypical antidepressants, meaning they aren't intended for that purpose but some people have responded to them.  You're also taking a drug that targets GABA receptors, Klonopin, that is also sedating and is used for anxiety.  So, yeah, you're likely to be tired.  Those epilepsy drugs, and atypical antidepressants in general, have a lot of side effects.  As for the weed, it generally doesn't go well with anxiety -- many people get their anxiety while using it.  But for some anxiety sufferers it calms them.  It also doesn't go well with depression because it causes introspection and rumination and isolation if you use it a lot.  In your case, you're combining it with three other sedating drugs.  So again, yeah, you're probably going to be listless and have trouble with sleep and staying awake because all these drugs can interfere with REM sleep.  They can all affect memory if used regularly.  And they are all downers, which means they can make depression worse.  When a recreational drug is not longer Saturday night fun but becomes a lifestyle, it's not longer a drug, it's a maintenance substance just because you don't feel as good when you're not high.  Although pot isn't addictive, anything done over and over can be very hard to stop doing.  The good thing is, there's no withdrawal, as there probably will be when you stop the prescription meds you're taking.  You can just quit.  I did, when I started getting anxiety attacks when I was stoned.  It's actually easy.  The only problem is, you'll miss being high, but it's better to be healthy, no?  Anyway, I have no idea what road you've been down, but you are combining drugs with similar bad side effects and it sounds like they're building up.  You don't mention having tried therapy before going down the drug route.  You don't say how good a trial you gave Zoloft, and if Paxil was the first drug you were tried on, I'm thinking you don't have the best psychiatrist, assuming you're using one at all.  You know better than us how you got here, and there could be great reasons for it, but I hope you get a good sense of what these drugs are for, how they work, and what the downsides are so you can participate in your care.  But the first thing to do is, stop the pot.  It's easy.  Really.  Don't just quit the other drugs.  They can be hard and need to be done slowly and safely.  
Comment
Cancel
Comment
Avatar universal
Oh, let me add, pot smokers can be pretty lazy folks.  Do you exercise?  Have you ever tried meditation (can't do it while you're stoned, by the way)?  I mention these because they're uppers and right now you're suffused in downers.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
12940884 tn?1490982509
Blank
Belle313 commented on Belle313's status
1 hr ago
406584 tn?1399591666
Blank
10356 commented on jugglin's status
2 hrs ago
12940884 tn?1490982509
Blank
Belle313 commented on photo
6 hrs ago
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Avatar universal
Blank
Arlington, VA
1551327 tn?1485434207
Blank
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kingston, Jamaica
Depression Community Resources